New Red Cap Warning for Liver Damage for Extra Strength Tylenol

Tylenol warnings will be added to the caps of Extra Strength Tylenol starting in October.   There will be red warning labels on the cap, pointing people to the warning on the label:  Taking too much acetaminophen can cause liver failure.

The take home message for me?   Lawsuits really can make a difference for patient safety.  Because without these suits for liver injuries around the country, you would not have seen this change in the warning.

Listen, Tylenol is a good drug.  I use it.  You use it.  I took one this morning.   But people have to clearly understand the risks with Tylenol.  This drug is helping people at it is killing people.  The key is to allow it to continue to help without hurting.  This warning is a great first step.  It may well be that our law firm stops taking new cases where there warning was on the drug.

Overview of the Tylenol Liver Injury Problem

Tylenol Liver Damage Warning

Johnson & Johnson will add a new “red cap warning” for liver damage

We all know this drug.  It is also called acetaminophen.   An unbelievable 23% of  American adults use acetaminophen in any given week.  The FDA has been looking into regulating the intake of acetaminophen.  It has set a limit of 4,000 milligrams per day for adults.  This is the equivalent to eight Tylenol Extra Strength pills.

It is also worth nothing that acetaminophen is also found in many cold and flu formulations.

In addition to liver damage, which can be fatal, other possible adverse effects include

  • risk of blood cancer in adults
  • asthma
  • eczema

Few people know that thousands of people in the United States go to the emergency room each year from acetaminophen overdoses.  There are approximately 56,000 emergency room visits and 26,000 hospitalizations from acetaminophen overdoses.  And people die.  Nearly 500 deaths as year are attributed to overdose.  Acetaminophen accounts for approximately half of all liver failures annually, more than any other single cause.

Johnson & Johnson made $67 billion in sales last year. Folks, this a lot of money.  This company will continue to make a lot of money.  It might make a little less of Tylenol because some people are now going to stop taking the drug like it was candy.  But they will still continue to make a fortune off of the painkiller.

Signs of a possible acetaminophen overdose include:

  • Nausea
  • Vomiting
  • Sweating
  • Brusies or bleeding
  • Tired
  • Loss of appetite
  • Pain in the right-side of the stomach
  • Yellowing of the skin or eyes

Contact Us

If you have had liver damage from Tylenol, call our lawyers at 1.800.553.8082.  You can alsosend us an online request for a free consultation.

For More Information

 

 

 

Updated: